Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Treating rashes on the ankles - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Skin Rash
Answered by

General & Family Physician
Practicing since : 2009
Answered : 604 Questions
User :   hi doc, i was wearing ankle weights doing my exercise anf later on small rashes appear and itchy, i rub with salt, tried tea tree oil but it is still there and it spread, when it dries up i try to peel it and it comes back again, can you please help me.
Doctor :   Hi
Doctor :   May I know your age?
Doctor :   Since when have you noticed these rashes?
User :   hi doc, i am 56, 6 months ago
Doctor :   Do you have pain, redness?
Doctor :   Have you seen a doctor?
User :   there is no pain, redness when i finish my exercise
Doctor :   For how long do these rashes last?
User :   itchy as well , it is red for a while
Doctor :   And are these rashes seen only following any application to the ankle such as a cloth or an band?
User :   not now except the ole rashes is still there. some have dissapeared
Doctor :   How big are these rashes?
Doctor :   Have you seen a doctor/used any treatment?
User :   like mosquito bite but some are slighly bigger because i tried to scrape off the dried skin
Doctor :   Ok
Doctor :   Let me brief you.
Doctor :   Do you have any other medical illness such as diabetes/hypertension?
Doctor :   Do you have similar rashes any where else in the body?
User :   yes i have seen a doctor, i was given some medication but than it does not go off completely
Doctor :   May I know what those medications are?
User :   not on my body only on my ankle
Doctor :   May I know what those medications are?
Doctor :   Let me brief you.
Doctor :   As I cannot examine those rashes over the chat, I cannot pinpoint the exact cause for those rashes.
Doctor :   However, those rashes may be due to ezcematous reactions.
User :   i cant remember but it was suppose to make u happy but not to take more than 3 days. it starts with p
Doctor :   Depending on the severity of the rashes, and your symptoms the treatment varies.
Doctor :   You may need topical steroids if necessary.
Doctor :   Apart from these avoiding scratching, and unnecessary handling of the lesions are also necessary.
Doctor :   These lesions do not sound to be of major concern.
Doctor :   And they will slowly dissapear.
Doctor :   However, if they are persistent, I suggest you to report to your doctor for alternative oral medications.
Doctor :   Hi
Doctor :   Are you there?
User :   hi doc
Doctor :   Have you followed what I have suggested?
User :   yes but is there a topical steroid that you can recomend
Doctor :   Since as I cannot examine the rashes that are now seen, its not ethical that I prescribe you a steroid cream.
Doctor :   The need for the topical steroids is only if those rashes are severe or aggravating.
User :   but it is not that serious ,all i wanted is for it to end
Doctor :   As this has already been 6 months now, I suggest you to consult your doctor and if those rashes are severe and needs steroids, you may use them.
Doctor :   As I mentioned earlier, these rashes will fade away over a period of time.
Doctor :   You are witnessing it already.
Doctor :   You can use calamine lotions to reduce the itching.
User :   will steroids speed up the healing process
Doctor :   Keep the affected region protected against dust and other allergens.
User :   i have tried calamine, no help
Doctor :   Steroid applications are helpful during initial stages of the condition.
Doctor :   If those lesions are significant now (which can be assessed by a physical examination alone) then you can use topical steroids for slightly faster healing.
User :   ii have seen the doctor twice and was given antibiotics, it helps but it did not go away.
Doctor :   Antibiotics are given to prevent infections,
Doctor :   A persistent rashes or sores can get infected by repeated handling with bare fingers.
Doctor :   They may not help in ezcematous condition.
User :   what is a topical steroid, can u just give me a name please
Doctor :   Hence I suggest that you consult a dermatologist for physical examination and discuss the use of topical steroids.
User :   i understand doc
Doctor :   Since topical steroids can aggravate an infection, I suggest you to consider consulting your dermatologist before you start using one.
Doctor :   Have you followed what i have suggested?
User :   ok thank you
Doctor :   Do you have any other query?
User :   no, god bless you doc, thank you
Doctor :   Thanks for consulting me. Bye for now.
Question is related to
Diseases and Conditions
Drug/Medication
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor